Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Unbounded components in parameter space of rational maps


Author: Peter M. Makienko
Journal: Conform. Geom. Dyn. 4 (2000), 1-21
MSC (2000): Primary 37F45; Secondary 37F30
DOI: https://doi.org/10.1090/S1088-4173-00-00044-8
Published electronically: February 23, 2000
MathSciNet review: 1741344
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Using pinching deformations of Riemann surfaces, we give several sufficient criteria for the space of quasiconformal deformations of rational map $R$ of degree $d$ to have non-compact closure in the space $Rat_{d}$ of rational maps of degree $d$ modulo conjugation by Möbius transformations.


References [Enhancements On Off] (What's this?)

  • [Ab] L. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. of Math. 72 (1960), 385-401. MR 22:5813
  • [DH] A. Douady and J. Hubbard, On the dynamics of polynomial-like mappings, Ann. Scient. École Norm. Sup. 18 (1985), 287-343. MR 87f:58083
  • [GM] L. R. Goldberg and J. Milnor, Fixed points of polynomials maps, II. Fixed point portraits, Preprint Stony Brook (1990).
  • [EL] A. Erëmenko and G. M. Levin, Periodic points of polynomials, Ukrainian Math. J. 41 (1989). MR 90m:58102
  • [L] M. Lyubich, Dynamics of rational transformations: topological picture, Uspekhi Mat. Nauk 41 (1986), 35-95. MR 88g:58094
  • [Mak] P. Makienko, Pinching and plumbing deformations of quadratic rational maps, Preprint, ICTP 93.32 (1993).
  • [Mak1] P. Makienko, Unbounded components in parameter space of rational maps, Preprint, ICTP (1993).
  • [MSS] R. Mañé, P. Sad and D. Sullivan, On the dynamics of rational maps, Ann. Sci. École Norm. Sup. 16 (1983), 193-217. MR 85j:58089
  • [Mas1] B. Maskit, Comparison of hyperbolic and extremal lengths, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985), 381-386. MR 87c:30062
  • [Mas2] B. Maskit, Parabolic elements in Kleinian groups, Ann. of Math. 117 (1983), 659-668. MR 85a:30073
  • [MM1] C. McMullen, Holomorphic Functions and Moduli I, MSRI Publications 10, Springer-Verlag, 1988, pp. 31-60. MR 89m:58187
  • [MM2] C. McMullen, The classification of conformal dynamical systems, Conference ``Current developments in mathematics", Cambridge (May 7-8, 1995). MR 98h:58162
  • [M] J. Milnor, Remarks on Quadratic maps, Preprint Stony Brook (1992).
  • [Pil] K. Pilgrim, Ph.D. Thesis, 1994.
  • [Sh] M. Shishikura, On the quasiconformal surgery of rational functions, Ann. Sci. École Norm. Sup. 20 (1987), 1-29. MR 88i:58099
  • [Str] K. Strebel, Quadratic differentials, Springer-Verlag, 1984. MR 86a:30072
  • [S] D. Sullivan, Quasiconformal homeomorphisms and dynamics. I, II, III, Ann. of Math. 2 (1985), 401-418; Acta Math. 155 (1985), 243-260; Adv. Math. 135, 351-395. MR 87i:58103; MR 87i:58104; MR 99e:58145
  • [Thu] W. P. Thurston, Hyperbolic structures on 3-manifolds I: Deformation of acylindrical manifolds, Ann. of Math. 124 (1986), 203-246. MR 88g:57014

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F45, 37F30

Retrieve articles in all journals with MSC (2000): 37F45, 37F30


Additional Information

Peter M. Makienko
Affiliation: Institute for Applied Mathematics, Shevchenko str. 9, Khabarovsk, 680 000, Russia
Address at time of publication: Instituto de Matematicas Unidad Cuernavaca, Universidad Nacional Autonoma de Mexico, A.P. 273-3 Admon. de Correos #3, 62251 Cuernavaca, Morelos, Mexico
Email: makienko@iam.khv.ru, makienko@matcuer.unam.mx

DOI: https://doi.org/10.1090/S1088-4173-00-00044-8
Received by editor(s): December 27, 1998
Received by editor(s) in revised form: September 14, 1999
Published electronically: February 23, 2000
Additional Notes: This work has been partially supported by the Russian Fund of Basic Researches, Grant 99-01-01006
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society